Couldn't find what you looking for?

TRY OUR SEARCH!

Hello,

My wife has been diagnosed with depression two months ago and she has been using antidepressants for about a month now. A couple of days ago I caught her sleepwalking around the house and outside as well, it happened again two nights after it, I basically saw her sleepwalking four or five times already in about a week and a half. I am assuming that it is a side effect of antidepressants but I wanted to check just in case, I hope that someone here might have some experience regarding this matter and could confirm my conclusion, I didn't tell my wife about this yet.

Loading...

It usually happens to people who start using antidepressants for the first time. This shouldn't prolong too much, she will stop soon, as soon as her body gets used to these antidepressants. In the meantime, when you see her sleepwalking, you can follow her just in case she doesn't hurt herself somehow (although scientists say that this is impossible) but be sure not to wake her up, never wake up anyone who is sleepwalking. Just let her finish her walk and she will come back to your bed. So no need to worry about this, she will be fine, I could guarantee it.

Reply

Loading...

Yes, okay, I just wanted to be sure about this, I thought that it was just a side effect of antidepressants as well. 

I know that you shouldn't wake up people when they are sleepwalking. I used to sleepwalk when I was a kid, and so did my dad when he was a kid, it's weird. We had a garden all around our house and I used to go out and walk around it. My dad used to tell me everything I did when I wake up in the morning. I don't know, I find sleepwalking to be kind of interesting.
Reply

Loading...

You are right, it is very interesting. It is very interesting for scientists as well but they don't know much about it yet. I saw my sister sleepwalk, only once when I was a kid and I freaked out. I was so scared in the morning when I told my dad about it and he laughed and said that she was sleepwalking and that it is something quite normal. At least you know now that this with your wife is nothing dangerous and that it is just caused by these antidepressants. It won't prolong but even if it does, there is nothing bad about it.

Reply

Loading...

I didn't ever believe in this type of side - effect. But yes, sleeping problems generally can be one of the side - effects while you are using antidepressants. Sleep disturbance is very common in people who use any type of antidepressants. A lot of people have noticed difficulty sleeping when they initially start using an antidepressant. Difficulty falling asleep, staying asleep, dreams and sleepwalking are common with about 23 percent of individuals on antidepressant, according to some statistics. 

But like Dani already told you, that is a side - effect that occurs as soon as you start to use antidepressants, after that it won't happen. I think! 

Reply

Loading...

Sure, antidepressants can cause bad side - effects and sleepwalking and generally trouble sleeping are just one of those side - effects. I had problems with it, I just can't remember anymore which antidepressant I was using back than, but I remember that my wife told me several times that I am walking at night. She believed that I can't sleep and that I go to eat something or watch television, but one night she was awake and she was me getting in the bath tub in my pajama. She told me about this in the morning, but I was not able to remember it. Than I realized that those pills are causing this type of side - effect in my case. The good thing is that this was gone within two months.
Reply

Loading...

Yes but still, even if this is something very common, no one can find the cause why this happens all the time to several people who are using some antidepressants. 

It is weird if you ask me, but it is possible. I also do believe that you should be by her side, just in case. You really don't want that she hurts herself because she is not aware what she is doing?

Also, I know that some people, when they understand that they have this issue, they stop taking antidepressants. This should not happen, at least not without consulting your doctor first. 

Reply

Loading...

Yes, definitely. Every type  of change in some ordinary life can happen because of antidepressants. I had sleeping problems as well when I started to use antidepressants for the first time. But I never experienced problems with sleepwalking. I was not able to sleep at the beginning, after that I was sleeping a lot. But like you could already read in here, this will go away by itself.

I think that this will disappear within two months, if it doesn't, than you should definitely go and visit your doctor and tell him how you feel. In this case, he will change therapy for you. 

Reply

Loading...

Don't guarantee anything. While starting an antidepressant I dreamt there was a bomb in my house which would detonate within 3 minutes. I ran from my bed in only my pyjamas, outside my house across the street and half way up another before I woke up! I've never run so fast in my life. This was at 6 in the morning and thank god there was no one around. I could have been hit by a car or anything, So don't say that sleepwalking is harmless.
Reply

Loading...